Alert archive / Nebraska / Flash Flood Warnings in 2004

Flash Flood Warning 3, NWS Omaha, NE

May 22, 20044 counties in Nebraska

NWS Omaha, NE issued this flash flood warning at May 22, 2004, 1:14 AM CDT for 4 counties in Nebraska. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2004, 1:14 AM CDT (06:14 UTC)
Expired
May 22, 2004, 7:15 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Boone County, NE, Madison County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:45 AM CDTFLASH FLOODHumphrey, NEGRAVEL ROADS AROUND HUMPHREY UNDER WATER.
May 22, 1:45 AM CDTHEAVY RAIN 3.35Humphrey, NE
May 22, 4:15 AM CDTFLASH FLOODNewman Grove, NEHIGHWAY 45 CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2004-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2004-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2589 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 220616
FFWOAX
NEC011-119-141-167-221215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
114 AM CDT SAT MAY 22 2004

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN NORTHEAST NEBRASKA
  MADISON COUNTY IN NORTHEAST NEBRASKA
  PLATTE COUNTY IN NORTHEAST NEBRASKA
  STANTON COUNTY IN NORTHEAST NEBRASKA

* UNTIL 715 AM CDT

* AT 112 AM CDT...RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED    
  AREA...AND ADDITIONAL HEAVY RAIN IS EXPECTED IN THE NEXT FEW       
  HOURS.  WATER WAS REPORTED TO BE RUNNING 6 TO 8 INCHES DEEP
  ACROSS HIGHWAY 14 AT ALBION...WITH A GRAVEL ROAD WASHED OUT 
  6 MILES NORTHEAST OF ALBION.  

SOME LOCATIONS AFFECTED INCLUDE...ALBION...CEDAR 
RAPIDS...CORNLEA...HUMPHREY...LINDSAY...MADISON.  
THIS WILL ALSO AFFECT BEAVER CREEK...SHELL CREEK...
UNION CREEK...AND THEIR SMALLER TRIBUTARY STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.

LAT...LON 4198 9702 4176 9703 4174 9735 4153 9783
          4149 9827 4190 9830

$$

POLLACK
2 follow-up statements
000 
WGUS73 KOAX 220937
FFSOAX
NEC011-119-141-167-221215-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CDT SAT MAY 22 2004

...A FLASH FLOOD WARNING CONTINUES FOR 
BOONE...MADISON...PLATTE...AND STANTON COUNTIES UNTIL 715 AM CDT...

AT 430 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
RAIN WAS BEGINNING TO TAPER OFF ACROSS BOONE...MADISON...STANTON... 
AND PLATTE COUNTIES.  SOME LOCATIONS WILL PICK UP AN ADDITIONAL 
QUARTER OF AN INCH OF RAINFALL THROUGH 715 AM CDT.

RECENT CALLS TO THE COUNTY DISPATCH CENTERS INDICATE THAT HIGHWAY 45 
IS CLOSED IN THE NEWMAN GROVE AREA IN SOUTHWEST MADISON COUNTY.  
SOME GRAVEL ROADS WERE REPORTED UNDER WATER IN PLATTE COUNTY.  
EARLIER THIS MORNING AROUND 145 AM...HUMPHREY HAD 3.35 INCHES OF 
RAINFALL.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS LITTLE AS SIX
INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS
INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES.

NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING PICKUPS AND
SPORT UTILITY VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT...OR HAS A HIGH
PROBABILITY OF OCCURRING.

LAT...LON 4193 9832 4149 9828 4154 9788 4152 9770
          4146 9772 4138 9755 4143 9726 4176 9729
          4179 9708 4211 9708 4207 9781 4193 9785

$$

ZAPOTOCNY
000 
WGUS73 KOAX 221218
FFSOAX
NEC011-119-141-167-221345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
715 AM CDT SAT MAY 22 2004

...FLASH FLOOD WARNING FOR BOONE...MADISON...STANTON...AND PLATTE 
COUNTIES WILL BE ALLOWED TO EXPIRE...

THE MAJORITY OF THE RAINFALL HAS ENDED...THEREFORE THE FLASH FLOOD 
WARNING FOR BOONE...MADISON...STANTON...AND PLATTE COUNTIES WILL BE 
ALLOWED TO EXPIRE.

DUE TO THE EXCESSIVE RAINFALL...RIVER FLOODING MAY OCCUR.  THOSE 
WITH INTERESTS ALONG CREEKS AND RIVERS...INCLUDING THE 
SHELL...UNION...AND MAPLE CREEKS SHOULD BE ALERT TO THIS POTENTIAL 
AND THE POSSIBLE ISSUANCE OF SUBSEQUENT FLOOD WARNINGS. 

LAT...LON 4209 9704 4175 9704 4176 9728 4140 9727
          4151 9777 4150 9828 4191 9833 4191 9783
          4208 9788

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:00 PM CDT, 11 hours 14 minutes earlier.

Area forecast discussion, May 21, 2:00 PM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT FRI MAY 21 2004

.DISCUSSION...
PRIMARY CONCERNS WILL REMAIN FOCUSED AROUND CHANCE/COVERAGE/STRENGTH
OF TSTMS THE NEXT SEVERAL DAYS. SURFACE ANALYSIS EARLY THIS AFTERNOON
SHOWED LOW PRESSURE CENTERED OVER SWRN NE WITH A WARM FRONT EXTENDING
THROUGH NERN NE/NWRN IA AND THEN TO NRN IL. TSTMS HAVE BEEN QUITE
ACTIVE NORTH OF THE FRONT ACROSS NRN IA/SRN MN AND SWRN WI. SURFACE
LOW PRESSURE TROUGH/DRYLINE EXTENDED SOUTHWARD OVER THE HIGH PLAINS.
SURFACE DEWPOINTS WERE MAINLY IN THE MID 60S TO AROUND 70 LOCALLY.
AIRMASS WAS WELL MIXED SOUTH OF THE FRONT WITH TEMPERATURES IN THE
80S. EXPECT STORMS TO DEVELOP TO THE WEST AND THEN MOVE INTO THE
AREA...BUT WE COULD ALSO GET DEVELOPMENT ACROSS ERN NE AND SWRN IA.
CAP STRENGTH HAS BEEN DECREASING LAST FEW HOURS. WILL KEEP HIGHEST
POPS ACROSS NERN NE FOR THE OVERNIGHT HOURS. SOME SEVERE POSSIBLE
NRN AND CNTRL ZONES WHERE BETTER WIND SHEAR AND INSTABILITY WILL BE
JUXTAPOSITIONED THE NEXT 6-12 HOURS.  HAVE LOW TEMPERATURES FROM THE
LOWER TO MID 60S NORTH...AND MID TO UPPER 60S SOUTH TONIGHT.

FLOW PATTERN ALOFT WILL UNDERGO SOME CHANGES AS TROUGH OVER THE WRN
U.S. AND RIDGE OVER THE SERN U.S. BOTH WEAKEN. THIS LEADS TO A MORE
WESTERLY/ZONAL FLOW BY EARLY NEXT WEEK. UNTIL THEN...FRONT IS STILL
FORECAST TO MOVE NORTH AND SOUTH THROUGH THE CENTRAL PLAINS. NONE OF
THE SHORT RANGE MODELS HAVE BEEN HANDLING THE QPF SITUATION VERY
WELL...BUT BELIEVE ETA MAY BE THE BEST OF WHAT IS AVAILABLE. SERN NE
SHOULD REMAIN IN THE WARM SECTOR SATURDAY..WITH BEST BET FOR STORMS
AND HEAVY RAIN ACROSS NERN NE FROM SATURDAY THROUGH SATURDAY NIGHT.
THIS PCPN AND STRONG SHORTWAVE TROUGH MOVING EWD SHOULD HELP FORCE
BOUNDARY SEWD OUT OF SERN NE/SWRN IA EARLY SUNDAY. A LOW PRESSURE
CENTER SHOULD HELP PULL FRONT BACK NORTH DURING THE DAY SUNDAY INTO
SUNDAY NIGHT.  CUTOFF LOW IS EXPECTED TO DEVELOP OFF THE WEST COAST
OF CA BY THE MID PART OF NEXT WEEK...WHICH SHOULD ALLOW OUR LOCAL
AREAS TO BECOME MORE UNDER THE INFLUENCE OF NRN STREAM ENERGY. THIS
WOULD PROBABLY KEEP US GENERALLY ON THE COOLER SIDE...AND HAVE HIGHS
FROM TUESDAY THROUGH FRIDAY MAINLY IN THE 70S.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL
CHANGE TO OMAAFDOAX.  THE WMO CODE WILL REMAIN FXUS63 KOAX.

MILLER
Hazardous weather outlook, May 21, 5:46 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT FRI MAY 21 2004

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-065-221116-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SEWARD-SHELBY IA-STANTON-
THURSTON-WASHINGTON-WAYNE-
546 PM CDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE BOTH TONIGHT AND SATURDAY
AFTERNOON. THE STRONGER THUNDERSTORMS TONIGHT COULD CONTAIN LARGE
HAIL AND DAMAGING WINDS.  ISOLATED TORNADOES ARE POSSIBLE IF INTENSE
STORMS MANAGE TO DEVELOP THIS EVENING. LOCAL AREAS OF HEAVY RAIN
WILL ALSO ACCOMPANY THE STORMS...ESPECIALLY OVER EXTREME NORTHEAST
NEBRASKA LATER TONIGHT.

VERY UNSTABLE AIR HAS OVERSPREAD THE OUTLOOK AREA.  IN ADDITION...A
WARM FRONT EXTENDED ACROSS NORTHEAST NEBRASKA TO THE WEST AND NORTH
OF NORFOLK.  WARMER AIR ALOFT HAS LIMITED...TEMPORARILY
ANYWAY...THUNDERSTORM ACTIVITY OVER THE AREA. IF THUNDERSTORMS CAN
MANAGE TO DEVELOP...ESPECIALLY NEAR AND NORTH OF THE WARM FRONT...
SUPERCELLS WITH ISOLATED TORNADOES ARE POSSIBLE.  OTHERWISE...
THUNDERSTORMS OVER THE WESTERN HIGH PLAINS WILL LIKELY MOVE EAST
TOWARD THE REGION LATER THIS EVENING.

ADDITIONAL SEVERE THUNDERSTORMS WILL DEVELOP NEAR THE FRONT ON
SATURDAY WHICH IS FORECAST TO REMAIN ACROSS NORTHEAST NEBRASKA.
ISOLATED TORNADOES ARE AGAIN POSSIBLE WITH THE STRONGER STORMS NEAR
THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS COULD CONTINUE INTO SATURDAY NIGHT AS A COLD
FRONT PUSHES THROUGH THE REGION.  HEAVY RAIN...DAMAGING WINDS AND
LARGE HAIL WOULD BE THE MAIN SEVERE WEATHER HAZARD SATURDAY NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE OVER MUCH OF THE AREA MONDAY AND
MONDAY NIGHT AS WELL AS NEXT FRIDAY.  LATER HAZARDOUS WEATHER
OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND
AGAIN SATURDAY AFTERNOON.

IAZ069-079-080-090-091-NEZ051>053-066>068-078-088>093-221116-
CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-
546 PM CDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWESTERN IOWA.

.DAY ONE...TONIGHT AND SATURDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE OUTLOOK
AREA TONIGHT...ESPECIALLY AFTER MID EVENING.  LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS WOULD BE THE MAIN SEVERE WEATHER HAZARDS.

VERY UNSTABLE AIR HAS OVERSPREAD THE AREA.  HOWEVER...WITH THE WARM
FRONT NORTH OF THE AREA AND WARM TEMPERATURES ALOFT LIMITING
THUNDERSTORM DEVELOPMENT...THUNDERSTORMS CHANCES THIS EVENING ARE
BETTER WEST AND NORTHWEST OF THE OUTLOOK AREA. IF THUNDERSTORMS DO
MANAGE TO DEVELOP EARLY THIS EVENING...THE HIGH INSTABILITY PRESENT
COULD ALLOW STORMS TO QUICKLY BECOME SEVERE.  A LITTLE HIGHER CHANCE
OF STRONG OR SEVERE THUNDERSTORMS EXISTS LATER TONIGHT AS ACTIVITY
ACROSS THE WESTERN HIGH PLAINS COULD MOVE EAST ACROSS THE REGION.
HOWEVER...THE MAJORITY OF SEVERE WEATHER LATER TONIGHT COULD REMAIN
MOSTLY NORTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE AREA SATURDAY EVENING AND
SATURDAY NIGHT AS A COLD FRONT MOVES ACROSS THE REGION.  LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN WILL ACCOMPANY THE STRONGER
STORMS SATURDAY NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE OVER MUCH OF THE AREA MONDAY NIGHT
AND TUESDAY NIGHT AS WELL AS NEXT FRIDAY.  LATER HAZARDOUS WEATHER
OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT STORM SPOTTERS WILL BE NEEDED
TONIGHT AND A SOMEWHAT HIGHER PROBABILITY SATURDAY EVENING.

CHERMOK

In the hours before

Local storm report, May 21, 10:50 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1050 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FUNNEL CLOUD     10 N BEEMER             42.08N 96.81W
05/21/2004                   CUMING             NE   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 21, 11:44 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1144 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             WAYNE                   42.24N 97.02W
05/21/2004  1.00 INCH        WAYNE              NE   TRAINED SPOTTER

1120 PM     HEAVY RAIN       WAYNE                   42.24N 97.02W
05/21/2004  1.63 INCH        WAYNE              NE   TRAINED SPOTTER

            FELL WITHIN TWO HOURS

&&

ADAMS
Local storm report, May 21, 11:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1148 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             ALBION                  41.69N 98.00W
05/21/2004  0.75 INCH        BOONE              NE   EMERGENCY MNGR

1120 PM     HAIL             PETERSBURG              41.85N 98.08W
05/21/2004  1.75 INCH        BOONE              NE   EMERGENCY MNGR

&&

ADAMS
Local storm report, May 22, 12:15 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1215 AM CDT SAT MAY 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             HUMPHREY                41.69N 97.49W
05/22/2004  0.75 INCH        PLATTE             NE   EMERGENCY MNGR

&&

ZAPOTOCNY
Local storm report, May 22, 12:16 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1216 AM CDT SAT MAY 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1157 PM     HAIL             PENDER                  42.11N 96.71W
05/21/2004  0.75 INCH        THURSTON           NE   LAW ENFORCEMENT

&&

ZAPOTOCNY
Special weather statement, May 22, 1:03 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT SAT MAY 22 2004

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-065-078-088-
220630-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
JEFFERSON-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SALINE-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...BLAIR...COLUMBUS...CRETE...
FAIRBURY...FREMONT...HARLAN...HARTINGTON...NELIGH...NORFOLK...
ONAWA...SEWARD...TEKAMAH...WAYNE
103 AM CDT SAT MAY 22 2004

TORNADO WATCH NUMBERS 243 AND 244 HAS BEEN CANCELLED FOR
ANTELOPE...BOONE...BURT...BUTLER...CEDAR...COLFAX...CUMING...
DODGE...HARRISON IOWA...JEFFERSON...KNOX...MADISON...MONONA IOWA...
PIERCE PLATTE...SALINE...SEWARD...SHELBY IOWA...STANTON...
THURSTON...WASHINGTON... AND WAYNE.

A SEVERE THUNDERSTORM WATCH NUMBER 246 REMAINS IN EFFECT FOR PARTS
OF EASTERN NEBRASKA AND WESTERN IOWA UNTIL 6 AM CDT.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:39 PM CDTSevere Thunderstorm WarningOAXKnox, Pierce36 min
May 21, 7:48 PM CDTTornado WarningOAXKnox, Pierce27 min
May 21, 8:04 PM CDTTornado WarningOAXCedar41 min
May 21, 8:14 PM CDTTornado WarningOAXPierce31 min
May 21, 8:33 PM CDTTornado WarningOAXMadison, Stanton, Wayne42 min
May 21, 8:45 PM CDTTornado WarningOAXPierce30 min
May 21, 9:11 PM CDTTornado WarningOAXWayne34 min
May 21, 9:16 PM CDTTornado WarningOAXCedar29 min
May 21, 9:43 PM CDTTornado WarningOAXCuming, Stanton, Wayne32 min
May 21, 9:50 PM CDTSevere Thunderstorm WarningOAXThurston40 min
May 21, 10:00 PM CDTTornado WarningOAXThurston45 min
May 21, 10:15 PM CDTTornado WarningOAXCuming, Wayne45 min
May 21, 10:45 PM CDTSevere Thunderstorm WarningOAXCedar45 min
May 21, 10:46 PM CDTTornado WarningOAXThurston44 min
May 21, 10:49 PM CDTSevere Thunderstorm WarningOAXPierce41 min
May 21, 10:52 PM CDTSevere Thunderstorm WarningOAXWayne23 min
May 21, 10:53 PM CDTSevere Thunderstorm WarningOAXBoone37 min
May 21, 11:02 PM CDTTornado WarningOAXBoone28 min
May 21, 11:08 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison52 min
May 21, 11:14 PM CDTSevere Thunderstorm WarningOAXWayne31 min
May 21, 11:18 PM CDTSevere Thunderstorm WarningOAXCuming42 min
May 21, 11:30 PM CDTFlash Flood WarningOAXThurston, Wayne6 hr
May 21, 11:35 PM CDTSevere Thunderstorm WarningOAXBoone, Platte40 min
May 21, 11:36 PM CDTSevere Thunderstorm WarningOAXThurston39 min
May 21, 11:59 PM CDTSevere Thunderstorm WarningOAXCuming46 min
May 22, 12:09 AM CDTSevere Thunderstorm WarningOAXMadison36 min
May 22, 12:13 AM CDTSevere Thunderstorm WarningOAXPlatte47 min
May 22, 12:28 AM CDTFlash Flood WarningOAXCuming6 hr
May 22, 1:38 AM CDTSevere Thunderstorm WarningOAXBoone37 min
May 22, 2:16 AM CDTSevere Thunderstorm WarningOAXPlatte44 min
May 22, 2:49 AM CDTSevere Thunderstorm WarningOAXColfax, Dodge41 min
May 22, 3:23 AM CDTSevere Thunderstorm WarningOAXWashington37 min
May 22, 5:37 PM CDTTornado WarningOAXButler, Colfax, Platte38 min
May 22, 6:12 PM CDTTornado WarningOAXColfax, Dodge48 min
May 22, 6:33 PM CDTSevere Thunderstorm WarningOAXSaunders27 min

Nearby

Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.